- Professorial Fellow of Keble College
+44 1865 611516 (PA: Hattie Moody)
University of Oxford
Andrew Wiles Building
Radcliffe Observatory Quarter
The Mathematics of Shock Reflection-Diffraction and von Neumann's Conjectures
ISBN-13: 9780691160559 (1 November 2017)
Differential Geometry and Continuum Mechanics
Springer Proceedings in Mathematics and Statistics volume 137 page VII-VII (1 January 2015)
Hyperbolic Conservation Laws and Related Analysis with Applications
ISBN-13: 9783642390067 (7 February 2014)
Nonlinear Conservation Laws and Applications
ISBN-13: 9781441995537 (31 March 2011)
Stochastic Analysis and Partial Differential Equations
ISBN-13: 9780821840597 (May 2007)
Nonlinear Partial Differential Equations
ISBN-13: 9780821811962 (1999)
Nonlinear anisotropic degenerate parabolic-hyperbolic equations with stochastic forcing
Journal of Functional Analysis page 109222-109222 (1 August 2021) Full text available
Convexity of self-similar transonic shocks and free boundaries for the Euler equations for potential flow
Archive for Rational Mechanics and Analysis issue 1 volume 238 page 47-124 (12 June 2020)
Nonlinear stability of relativistic vortex sheets in three-dimensional Minkowski spacetime
Archive for Rational Mechanics and Analysis issue 2 volume 232 page 591-69 (29 October 2018)
Vanishing viscosity limit of the Navier-Stokes equations to the Euler equations for compressible fluid flow
Communications on Pure and Applied Mathematics issue 11 volume 63 page 1469-1504 (1 November 2010)
Isometric immersions and compensated compactness
Communications in Mathematical Physics issue 2 volume 294 page 411-437 (1 January 2010)
Global solutions of shock reflection by large-angle wedges for potential flow
Annals of Mathematics issue 2 volume 171 page 1067-1182 (2010)
Divergence-measure fields: Gauss-green formulas and normal traces
Notices of the American Mathematical Society issue 8 volume 68 page 1282-1290 (1 September 2021)
Stability of Attached Transonic Shocks in Steady Potential Flow past Three-Dimensional Wedges
Communications in Mathematical Physics (6 August 2021)
Weak Continuity of the Cartan Structural System and Compensated Compactness on Semi-Riemannian Manifolds with Lower Regularity
Archive for Rational Mechanics and Analysis (21 May 2021)
Stability of Conical Shocks in the Three-Dimensional Steady Supersonic Isothermal Flows Past Lipschitz Perturbed Cones
SIAM Journal on Mathematical Analysis issue 3 volume 53 page 2811-2862 (13 May 2021)
Global solutions of a two-dimensional Riemann problem for the pressure gradient system
Communications on Pure & Applied Analysis page 0-0 (1 January 2021)
Maximum entropy production as a necessary admissibility condition for the fluid Navier–Stokes and Euler equations
SN Applied Sciences issue 12 volume 2 (1 December 2020)
Gui-Qiang G. Chen's main research areas lie in partial differential equations (PDEs), nonlinear analysis, and their connections/applications to mechanics, geometry, and other areas of mathematics and science. His recent research interests include nonlinear hyperbolic conservation laws, shock wave theory, nonlinear PDEs of mixed type, and related free boundary problems, singular limit problems, nonlinear stability/instability problems, weak convergence methods, and other nonlinear problems/methods. His research interests also include measure-theoretical analysis, geometric PDEs, stochastic PDEs, statistical physics, and numerical analysis.
Major / recent publications:
- The Mathematics of Shock Reflection-Diffraction and von Neumann's Conjectures, Research Monograph (Original Research), 832 pages, Princeton Math Series in Annals of Mathematics Studies, 197, Princeton University Press, January 2018 (with Mikhail Feldman).
- Free Boundary Problems and Related Topics, Theme Issue 2050, Philosophical Transactions of the Royal Society A: Mathematical, Physical & Engineering Sciences, Vol. 373, September 13, 2015 (with Henrik Shahgholian & Juan Luis Vázquez).
- Differential Geometry and Continuum Mechanics, Springer: Cham-Heidelberg-New York, 2015 (with Michael Grinfeld & Robin J. Knops).
- Hyperbolic Conservation Laws and Related Analysis with Applications, Springer-Verlag: Berlin-Heidelberg, 2014 (with Helge Holden & Kenneth. H. Karlsen).
- Entropy and Convexity for Nonlinear Partial Differential Equations, Theme Issue 2005, Philosophical Transactions of the Royal Society A: Mathematical, Physical & Engineering Sciences, Vol. 371, December 28, 2013 (with John M. Ball).
- Nonlinear Conservation Laws and Applications, Springer-Verlag: New York, 2011 (with Alberto Bressan, Marta Lewicka & Dehua Wang).
Supervised DPhil/Ph.D. Thesis Research Topics:
Some of them can be found on the Mathematics Genealogy Project